Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 421, NWS Tulsa, OK

June 15, 2008Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 8:22 AM CDT for Adair County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2008, 8:22 AM CDT (13:22 UTC)
Expired
Jun 15, 2008, 8:45 AM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 151322
SVRTSA
OKC001-151345-
/O.NEW.KTSA.SV.W.0421.080615T1322Z-080615T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
822 AM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 845 AM CDT

* AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BUNCH...MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUNCH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3565 9464 3565 9469 3564 9470 3564 9477
      3571 9481 3591 9476 3568 9448 3566 9448
TIME...MOT...LOC 1322Z 315DEG 22KT 3578 9476

$$
1 follow-up statement
000 
WWUS54 KTSA 151342
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 AM CDT SUN JUN 15 2008

OKC001-151352-
/O.EXP.KTSA.SV.W.0421.000000T0000Z-080615T1345Z/
ADAIR OK-
842 AM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAIR COUNTY EXPIRES
AT 845 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3565 9464 3565 9469 3564 9470 3564 9477
      3571 9481 3591 9476 3568 9448 3566 9448
TIME...MOT...LOC 1342Z 315DEG 22KT 3569 9465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 15, 3:03 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
303 AM CDT SUN JUN 15 2008

.DISCUSSION...
QUIET NIGHT FOR A CHANGE OVER THE FA. EXPECT SETTLED WEATHER FOR
MOST OF TODAY...HOWEVER AS HAS BEEN HINTED AT THE LAST SEVERAL MODEL
RUNS...MCS QUICKLY DEVELOPS ACROSS THE HIGH PLAINS BY THIS AFTERNOON
AND BE ON A FAST...DUE SOUTH TRACK TOWARDS ERN OK AND NW AR BY THIS
EVENING. A QUICK FORWARD PROPAGATION SUGGESTS A DAMAGING WIND
POTENTIAL ALONG THE LEADING EDGE OF THE COMPLEX. WHILE MODEL QPF
TOTALS ARE HIGH...CURRENT THINKING IS THE FAST FORWARD SPEED MAY
LIMIT RAINFALL AMOUNTS. IN SHORT...WILL HOLD OFF ON ISSUING ANY FFA
FOR NOW.  HOWEVER...GIVEN LOWER FFG VALUES ACROSS PARTS OF NE
OK...IT BEARS CONSIDERATION WITH THE 12Z MODEL RUN. COMPLEX BEGINS
WEAKENS AS IT DROPS INTO SOUTHEAST OK/SW AR LATE TONIGHT. A SURFACE
BOUNDARY WILL ALSO ENTER THE REGION BEHIND THE MCS AND WILL SLOW OR
STALL ACROSS SE OK OR NRN TX MONDAY AND MONDAY NIGHT. THIS
BOUNDARY...COMBINED WITH A 30 KNOT LOW LEVEL JET NOSING INTO SW
OKLAHOMA WILL SET THE STAGE FOR ADDITIONAL CONVECTION. PERSISTENT NW
UPPER FLOW TO CONTINUE INTO THE END OF THE WEEK. THIS AND ANY
LINGERING SURFACE BOUNDARIES WILL MAINTAIN THUNDERSTORM CHANCES
THROUGH MOST OF THE EXTENDED. FINALLY... THE UPPER RIDGE BUILDS
NORTH BEGINNING AT THE END OF THE WORK OR EARLY NEXT WEEKEND...SO
WILL KEEP DRY. TEMPWISE...WILL LIKELY ERR ON THE COOL SIDE OF MOS
FOR JUST ABOUT ALL PERIODS AS RAIN COOLED AIR AND CLOUD COVER WILL
HOLD TEMPS IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  68  86  64 /  20  50  30  50
FSM   95  69  91  66 /   0  60  30  40
MLC   95  70  91  68 /   0  20  20  50
BVO   93  67  85  63 /  20  60  30  50
FYV   91  65  84  61 /  10  80  30  40
BYV   91  64  84  60 /  10  80  30  30
MKO   93  70  88  65 /   0  50  30  50
MIO   92  65  85  61 /  20  80  30  40
F10   94  70  88  66 /   0  40  30  50
HHW   96  72  94  71 /   0  20  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....23

In the hours before

Special weather statement, Jun 15, 7:06 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 AM CDT SUN JUN 15 2008

OKZ057-063-151245-
CRAIG OK-DELAWARE OK-
706 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE AND SOUTHEASTERN CRAIG

AT 706 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF CLEORA...MOVING SOUTHEAST AT 17 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...CLEORA...GROVE...
BERNICE AND KETCHUM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3660 9462 3634 9471 3649 9502 3651 9501
      3652 9502 3652 9507 3667 9503
TIME...MOT...LOC 1206Z 295DEG 15KT 3657 9501
Special weather statement, Jun 15, 7:07 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT SUN JUN 15 2008

OKZ056-057-151245-
CRAIG OK-NOWATA OK-
707 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG AND EASTERN NOWATA

AT 707 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF CENTRALIA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...
WHITE OAK...CENTRALIA AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3669 9503 3652 9517 3652 9519 3659 9533
      3660 9533 3660 9536 3671 9558 3688 9548
TIME...MOT...LOC 1207Z 305DEG 13KT 3675 9545
Local storm report, Jun 15, 7:16 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             CHELSEA                 36.54N 95.43W
06/15/2008  E0.75 INCH       ROGERS             OK   LAW ENFORCEMENT

&&

JDS
Special weather statement, Jun 15, 7:22 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT SUN JUN 15 2008

OKZ068-069-151315-
ADAIR OK-CHEROKEE OK-
722 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHERN CHEROKEE

AT 722 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF TAHLEQUAH...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3584 9474 3564 9487 3565 9490 3580 9513
      3582 9514 3582 9516 3583 9517 3600 9507
TIME...MOT...LOC 1222Z 307DEG 20KT 3587 9504
Special weather statement, Jun 15, 7:43 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 AM CDT SUN JUN 15 2008

OKZ057-061>063-151345-
CRAIG OK-DELAWARE OK-MAYES OK-ROGERS OK-
743 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ROGERS...WESTERN DELAWARE...SOUTHERN CRAIG AND
     NORTHEASTERN MAYES

AT 743 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF CHELSEA...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CHLOETA...CHELSEA...
KETCHUM...BIG CABIN...WHITE OAK...SALINA...SPAVINAW...STRANG...
ADAIR...PENSACOLA...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3670 9533 3645 9487 3617 9513 3658 9550
      3661 9546 3660 9543 3663 9543
TIME...MOT...LOC 1243Z 319DEG 18KT 3657 9535
Special weather statement, Jun 15, 7:52 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT SUN JUN 15 2008

OKZ068-069-151345-
ADAIR OK-CHEROKEE OK-
752 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

AT 752 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF PROCTOR...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS INDICATED 5 MILES WEST OF TAHLEQUAH...ALSO MOVING
SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS
INCLUDE...MARIETTA...STILWELL...BARON...CHRISTIE...PROCTOR...WESTVILL
E...TAHLEQUAH...ELDON AND SCRAPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3606 9454 3575 9449 3567 9484 3595 9513
      3615 9479
TIME...MOT...LOC 1252Z 299DEG 15KT 3603 9475

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:13 AM CDTRiver Flood WarningTSAOttawa26 hr
Jun 15, 4:46 AM CDTSpecial Weather StatementTSAWashington44 min
Jun 15, 5:03 AM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Jun 15, 5:45 AM CDTSevere Thunderstorm WarningTSAOsage, Washington45 min
Jun 15, 5:48 AM CDTSpecial Weather StatementTSANowata42 min
Jun 15, 6:17 AM CDTSpecial Weather StatementTSARogers43 min
Jun 15, 6:18 AM CDTSpecial Weather StatementTSAMayes42 min
Jun 15, 6:33 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers57 min
Jun 15, 6:41 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner50 min
Jun 15, 7:06 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 15, 7:07 AM CDTSpecial Weather StatementTSACraig38 min
Jun 15, 7:22 AM CDTSpecial Weather StatementTSACherokee53 min
Jun 15, 7:43 AM CDTSpecial Weather StatementTSAMayes62 min
Jun 15, 7:48 AM CDTSevere Thunderstorm WarningTSACraig, Mayes57 min
Jun 15, 7:52 AM CDTSpecial Weather StatementTSAAdair, Cherokee53 min
Jun 15, 8:59 AM CDTSpecial Weather StatementTSASequoyah46 min
Jun 15, 9:23 AM CDTSpecial Weather StatementTSASequoyah52 min
Jun 15, 9:36 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah39 min
Jun 15, 12:19 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more28 hr
Jun 15, 2:39 PM CDTRiver Flood WarningTSANowata18 hr
Jun 15, 5:57 PM CDTSevere Thunderstorm WarningTSAOttawa63 min
Jun 15, 6:39 PM CDTSevere Thunderstorm WarningTSAOttawa67 min
Jun 15, 6:58 PM CDTFlash Flood WarningTSAOttawa6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.